Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2020, 6:18 AM CDT for Caldwell County, Gonzales County, Texas. It took effect at May 26, 2020, 2:05 AM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 6:18 AM CDT (11:18 UTC)
- In effect from
- May 26, 2020, 2:05 AM CDT
- Expired
- May 26, 2020, 9:25 AM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Marcos River at Luling (LLGT2). The gauge peaked at 12.30 ft at May 26, 2020, 10:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
181
WGUS44 KEWX 251118
FLWEWX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
618 AM CDT Mon May 25 2020
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
San Marcos River at Luling affecting Caldwell and Gonzales
Counties.
For the Guadalupe River...including Luling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To escape rising water, take the shortest path to higher ground.
This warning will be in effect until the river falls below its flood
stage.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 630 PM CDT.
&&
TXC055-177-252330-
/O.NEW.KEWX.FL.W.0004.200526T0705Z-200528T0000Z/
/LLGT2.1.ER.200526T0705Z.200526T1800Z.200527T1200Z.NO/
618 AM CDT Mon May 25 2020
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Marcos River at Luling.
* From late tonight to Wednesday evening.
* At 5:45 AM CDT Monday the stage was 5.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 22.6 feet early tomorrow
afternoon. It will then fall below flood stage Wednesday morning.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park
five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 22.1
feet on 12/28/1994.
&&
LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
2949 9751 2956 9760
$$
CP4 follow-up statements
066
WGUS84 KEWX 251402
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
902 AM CDT Mon May 25 2020
...The Flood Warning continues for the following rivers in Texas...
San Marcos River at Luling affecting Caldwell and Gonzales
Counties.
For the Guadalupe River...including Luling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
This warning will be in effect until the river falls below its flood
stage.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 915 PM CDT.
&&
TXC055-177-260215-
/O.CON.KEWX.FL.W.0004.200526T0705Z-200528T0000Z/
/LLGT2.1.ER.200526T1618Z.200527T0600Z.200527T1436Z.NO/
902 AM CDT Mon May 25 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the San Marcos River at Luling.
* From late tonight to Wednesday evening.
* At 8:45 AM CDT Monday the stage was 5.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow morning to a crest of 23.1 feet early Wednesday morning.
It will then fall below flood stage late Wednesday morning.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park
five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 22.1
feet on 12/28/1994.
&&
LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
2949 9751 2956 9760
$$
HAMPSHIRE933
WGUS84 KEWX 252009
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
309 PM CDT Mon May 25 2020
...The Flood Warning is extended for the following rivers in Texas...
San Marcos River at Luling affecting Caldwell and Gonzales
Counties.
For the San Marcos River...including Luling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This warning will be in effect until the river falls below its flood
stage.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 315 AM CDT.
&&
TXC055-177-260815-
/O.EXT.KEWX.FL.W.0004.200526T1812Z-200528T0736Z/
/LLGT2.1.ER.200526T1812Z.200527T0600Z.200527T1936Z.NO/
309 PM CDT Mon May 25 2020
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the San Marcos River at Luling.
* From Tuesday afternoon to late Wednesday night.
* At 2:45 PM CDT Monday the stage was 10.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon to a crest of 23.6 feet early Wednesday
morning. It will then fall below flood stage early Wednesday
afternoon.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park
five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 24.5
feet on 04/24/2015.
&&
LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
2949 9751 2956 9760
$$
HAMPSHIRE298
WGUS84 KEWX 260420
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1120 PM CDT Mon May 25 2020
...The Flood Warning continues for the following rivers in Texas...
San Marcos River at Luling affecting Caldwell and Gonzales
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This warning will be in effect until the river falls below its flood
stage.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 1130 AM CDT.
&&
TXC055-177-261630-
/O.CON.KEWX.FL.W.0004.200526T1812Z-200528T0736Z/
/LLGT2.1.ER.200526T2253Z.200527T0600Z.200527T2000Z.NO/
1120 PM CDT Mon May 25 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the San Marcos River at Luling.
* From Tuesday afternoon to late Wednesday night.
* At 10:45 PM CDT Monday the stage was 9.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 22.7 feet early Wednesday
morning. It will then fall below flood stage Wednesday afternoon.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park
five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 22.1
feet on 12/28/1994.
&&
LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
2949 9751 2956 9760
$$
BMW973
WGUS84 KEWX 261425
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
925 AM CDT Tue May 26 2020
...The Flood Warning is cancelled for the following rivers in
Texas...
San Marcos River at Luling affecting Caldwell and Gonzales
Counties.
TXC055-177-261530-
/O.CAN.KEWX.FL.W.0004.200526T1812Z-200528T0736Z/
/LLGT2.1.ER.200526T2253Z.200527T0600Z.200527T2000Z.NO/
925 AM CDT Tue May 26 2020
...The Flood Warning for the San Marcos River at Luling has been
cancelled...
The Flood Warning is cancelled for
the San Marcos River at Luling.
* At 8:45 AM CDT Tuesday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 12.4 feet
this afternoon.
&&
LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
2949 9751 2956 9760
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 3:06 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 25, 3:06 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 306 AM CDT Mon May 25 2020 .SHORT TERM (Today through Tuesday)... Things are quieting down early this morning after an active evening. An area of stratiform rain continues over our eastern counties, with evidence of yet another wake low behind the MCS as winds have gusted to 30 mph in a few locations. Expecting any lingering minor flooding issues to continue to clear up overnight and all warnings have been allowed to expire. However, another round of strong to severe thunderstorms is in the cards this evening and tonight, and as a result our entire forecast area is under an SPC slight risk as well as a slight risk of excessive rainfall in the outlook from WPC. A slow moving trough axis will move in from the west later today with a mid-level wind maxima at its base helping to provide slightly better deep layer shear than the event that just concluded, closer to 40 or even 45 knots over western portions of the CWA. With plenty of moisture return during the day today, dew points right back into the upper 60s and lower 70s are expected. In addition, steep mid-level lapse rates near 8 C/km will mean ample instability once again, in the 1500-4000 J/kg range, highest south and west. In addition an approaching cold front will provide strong low level forcing. Initial development will have the potential to be supercellular in nature over the southern Edwards Plateau in the late afternoon/early evening hours, with large to very large hail and even a tornado or two possible. Once again storms will likely grow upscale into a large MCS with all severe weather hazards possible, although the hail and tornado threat should wane as storms move southeastward. Precipitable water values are forecast to reach the 1.7-2.0" range yet again, and with freezing levels of 12-14,000 feet and ample low level forcing, warm rain processes could dominate at times leading to impressive rainfall rates. Given the heavy rain that just fell, additional flooding impacts are of concern. Yet again, 1-3" of rain are forecast for many locations, and isolated higher totals again as high as 5 inches are within the realm of possibility. Similar to yesterday where some storms developed and dumped heavy rain (and large hail!) over the Austin metro well ahead of the primary MCS, several high resolution models indicate this is a possibility once again. Model depictions of convection are messy, making it difficult to determine when and where this may occur, however the SREF does indicate a mean QPF maxima almost directly along the escarpment/I-35 corridor this afternoon which is particularly concerning. In terms of timing of the main event, at this time it appears to be displaced a little later than yesterday and there is more spread among the models making it difficult to give much certainty. Storms should exit for the most part before sunrise Tuesday, with some wrap around showers possible through the daytime mainly east of I-10/I- 37. Cooler temperatures are expected with highs in the upper 70s over the Hill Country and mid to perhaps upper 80s south and west. && .LONG TERM (Tuesday Night through Sunday)... The upper level low drifts over northeastern Texas to the ARKLATEX Wednesday into Thursday. This allows South Central Texas to dry out with chances of showers and thunderstorms mainly over our Central Texas to US highway 77 corridor areas in closer proximity to the upper low. Where there was once good agreement, there is now disagreement for Friday through next weekend. The GFS remains consistent in taking the upper level low slowly southwest to over Central Texas next weekend. Meanwhile, ECMWF and GEM trends show an upper level trough over the Great Lakes deepening over the eastern states that picks up the low and weakening it into a shear axis over the lower Mississippi Valley on Friday to the Gulf Coast by Sunday as the Subtropical Ridge builds over the Plains states. ECMWF and GEM result in lower rain chances and amounts while the GFS increases rain chances with higher amounts. Have remained with the blended guidances and their chance POPs most areas for Friday through next weekend. However, expect POPs will gradually be reduced for that time period as even the GFS has trended slightly drier. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 64 81 63 83 / 30 90 50 30 30 Austin Bergstrom Intl Airport 80 65 81 63 83 / 30 90 60 30 30 New Braunfels Muni Airport 82 65 81 62 84 / 30 90 40 20 20 Burnet Muni Airport 80 63 78 60 80 / 40 70 50 20 30 Del Rio Intl Airport 86 67 87 63 93 / 30 70 10 - - Georgetown Muni Airport 80 65 80 62 81 / 30 80 50 30 30 Hondo Muni Airport 83 65 85 62 89 / 30 90 30 20 10 San Marcos Muni Airport 82 65 82 62 84 / 30 90 50 30 20 La Grange - Fayette Regional 81 66 82 64 84 / 30 80 60 30 30 San Antonio Intl Airport 83 66 83 63 86 / 30 90 40 20 10 Stinson Muni Airport 84 66 83 65 87 / 30 90 40 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...04
Hazardous weather outlook, May 25, 3:13 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 313 AM CDT Mon May 25 2020 TXZ171>173-183>194-202>209-217>225-228-260815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 313 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. One more round of strong to severe thunderstorms are expected later today through tonight with all severe weather hazards possible. A small tornado threat will exist over the southern Edwards Plateau/northern portions of the Rio Grande, and large to very large hail will be possible there. As the night goes on and storms move southeast across the area, the threat will transition to damaging wind gusts. In addition after heavy rain just fell, localized flooding will again be of concern with 1-3 inches of rain possible in many locations, and isolated higher totals near or in excess of 5 inches possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Local storm report, May 25, 2:15 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG 2 S GOVERNMENT CANYON S 29.52N 98.76W
05/24/2020 BEXAR TX PUBLIC
MOST OF A FENCE DISPLACED. GAZEBO HEAVILY
DAMAGED, AND OTHER WIND DAMAGE REPORTED IN
THE WATERFORD PARK NEIGHBORHOOD. TIME
ESTIMATED BY RADAR.
&&
KCWSpecial weather statement, May 25, 6:07 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 AM CDT Mon May 25 2020
TXZ187-204-205-251200-
Bexar TX-Medina TX-Bandera TX-
607 AM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA...SOUTHEASTERN
BANDERA AND WESTERN BEXAR COUNTIES UNTIL 700 AM CDT...
At 606 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tarpley to near Mico to Sea World.
Movement was east at 20 mph.
Half inch hail and brief heavy rains will be possible with these
storms.
Locations impacted include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Stinson Municipal Airport, Tarpley, Leon Valley, Helotes,
Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park,
Hollywood Park, Cross Mountain, Olmos Park, Elmendorf, China Grove
and The Dominion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2950 9937 2968 9937 2966 9836 2957 9830
2924 9833
TIME...MOT...LOC 1106Z 284DEG 15KT 2958 9932 2951 9898 2947 9869
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:03 PM CDT | Special Weather Statement | EWX | Frio | 57 min |
| May 24, 7:06 PM CDT | Special Weather Statement | EWX | Zavala | 54 min |
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 65 min |
| May 24, 7:34 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| May 24, 7:37 PM CDT | Flash Flood Warning | EWX | Travis | 5 hr |
| May 24, 7:43 PM CDT | Tornado Warning | EWX | Bandera, Medina | 32 min |
| May 24, 7:49 PM CDT | Tornado Warning | EWX | Frio | 26 min |
| May 24, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 68 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 41 min |
| May 24, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 8 more | 60 min |
| May 24, 8:04 PM CDT | Tornado Warning | EWX | Bexar, Medina | 26 min |
| May 24, 8:14 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 3 hr |
| May 24, 8:25 PM CDT | Tornado Warning | EWX | Bexar, Comal, Guadalupe | 35 min |
| May 24, 8:32 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| May 24, 8:43 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 2 hr |
| May 24, 8:46 PM CDT | Tornado Warning | EWX | Frio | 29 min |
| May 24, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 23 min |
| May 24, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Caldwell, Comal, Gonzales, Guadalupe and 4 more | 66 min |
| May 24, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Karnes, Medina, Wilson | 61 min |
| May 24, 9:03 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 24, 9:19 PM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Kendall | 4 hr |
| May 24, 9:30 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Llano and 1 more | 4 hr |
| May 24, 9:49 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 3 hr |
| May 24, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays | 63 min |
| May 24, 10:04 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Gonzales, Karnes, Wilson | 56 min |
| May 24, 10:58 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 62 min |
| May 24, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 48 min |
| May 24, 11:18 PM CDT | Tornado Warning | EWX | DeWitt | 27 min |
| May 24, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 47 min |
| May 24, 11:50 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 25 min |
| May 24, 11:59 PM CDT | Special Weather Statement | EWX | Lavaca | 61 min |
| May 25, 12:11 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| May 25, 6:07 AM CDT | Special Weather Statement | EWX | Bexar | 53 min |
| May 25, 6:15 AM CDT | River Flood Warning | EWX | Caldwell, Hays | 3 hr |
| May 25, 8:33 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 25, 11:49 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Kendall | 3 hr |
| May 25, 12:35 PM CDT | Areal Flood Advisory | EWX | Hays | 3 hr |
| May 25, 3:07 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 18 hr |
| May 25, 6:20 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 25, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.